Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AcidPop

Stopping Doxycycline/Antibiotics - Rebound Acne?

Recommended Posts

After a course of antibiotics (three months total for me), should I expect rebound acne? I was actually on Doxycycline for perioral dermatitis. I was hoping it might help clear up some lingering acne I get despite being on Spironolactone. I had never taken antibiotics for acne - just short doses for the occasional sinus infection as a child.

However, the doxy seemed to just break me out on and off for like 2 months. Third month was just so so - not impressed. I’ve heard some people experience a breakout/rebound acne after stopping, possibly due to damaged gut health. Not sure if antibiotics can also have an affect on hormones. 

Anyone here experience breakouts upon stopping?

Edited by AcidPop
Link to post
Share on other sites

Oral antibiotics are not suitable for taking too long. It is time to stop using it for three months. Propionibacterium acnes is resistant to antibiotics. If antibiotics are taken for too long, their ability to kill bacteria will be weakened.

And if you use antibiotics for too long, the beneficial bacteria in your body will also be killed, which will destroy the intestinal tract and the number of skin flora and cause more serious problems.

If your acne has not disappeared after three months of taking antibiotics, perhaps your acne is very serious and you should seek the help of a doctor again. The doctor may prescribe Accutane for you.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×